Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 42, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 15, 2016, 4:18 PM CDT for Oneida County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2016, 4:18 PM CDT (21:18 UTC)
- Expired
- Jun 15, 2016, 5:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Oneida County, WI
The radar
The Marquette radar (KMQT), 155 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 2:13 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
858
WUUS53 KGRB 152118
SVRGRB
WIC085-152200-
/O.NEW.KGRB.SV.W.0042.160615T2118Z-160615T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
418 PM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 500 PM CDT
* AT 418 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RHINELANDER...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL ONEIDA COUNTY...INCLUDING THE FOLLOWING LOCATIONS:
SUGAR CAMP...STARKS...GAGEN AND THREE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTH CENTRAL
WISCONSIN.
LAT...LON 4584 8905 4566 8904 4559 8905 4558 8942
4575 8946
TIME...MOT...LOC 2118Z 259DEG 18KT 4568 8934
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ECKBERG3 follow-up statements
276
WWUS53 KGRB 152128
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
428 PM CDT WED JUN 15 2016
WIC085-152200-
/O.CON.KGRB.SV.W.0042.000000T0000Z-160615T2200Z/
ONEIDA WI-
428 PM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EAST CENTRAL ONEIDA COUNTY...
AT 428 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF
RHINELANDER...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RHINELANDER...THREE LAKES...SUGAR CAMP...STARKS AND GAGEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTH CENTRAL
WISCONSIN.
LAT...LON 4584 8905 4566 8904 4559 8905 4558 8942
4575 8946
TIME...MOT...LOC 2128Z 259DEG 18KT 4569 8927
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ECKBERG331
WWUS53 KGRB 152152
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
452 PM CDT WED JUN 15 2016
WIC085-152200-
/O.CON.KGRB.SV.W.0042.000000T0000Z-160615T2200Z/
ONEIDA WI-
452 PM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR EAST CENTRAL ONEIDA COUNTY...
AT 451 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST
OF CRANDON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RHINELANDER...THREE LAKES...SUGAR CAMP...STARKS AND GAGEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTH CENTRAL
WISCONSIN.
LAT...LON 4584 8905 4566 8904 4559 8905 4558 8942
4575 8946
TIME...MOT...LOC 2151Z 259DEG 18KT 4571 8911
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ECKBERG993
WWUS53 KGRB 152157
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
457 PM CDT WED JUN 15 2016
WIC085-152207-
/O.EXP.KGRB.SV.W.0042.000000T0000Z-160615T2200Z/
ONEIDA WI-
457 PM CDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ONEIDA COUNTY
WILL EXPIRE AT 500 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTH CENTRAL
WISCONSIN.
LAT...LON 4584 8905 4566 8904 4559 8905 4558 8942
4575 8946
TIME...MOT...LOC 2156Z 259DEG 18KT 4571 8911
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:32 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 15, 2:32 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 232 PM CDT WED JUN 15 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight Issued at 230 PM CDT Wed Jun 15 2016 Tornado watch #259 is in effect until 8 pm for much of central and northeast Wisconsin, generally south of a Kewaunee to Rhinelander line. Thunderstorms were rapidly developing across northwest and west-central Wisconsin. Some of the these storms will become strong or severe with damaging winds, large hail and possibly a tornado. The strongest storms will exit east-central and northeast Wisconsin by mid evening. Lingering showers and isolated storms will linger into the overnight hours. .LONG TERM...Thursday Through Wednesday Issued at 230 PM CDT Wed Jun 15 2016 Heading into the weekend, an upper level high pressure ridge will expand northeast over the Northern Midwest and bring a short respite from shower/thunderstorm activity. The ridge will flatten out over the weekend though, and may permit some enhancement of storm development by Saturday or Sunday. && .AVIATION...for 18Z TAF Issuance Issued at 107 PM CDT Wed Jun 15 2016 VFR/MVFR cigs expected early this afternoon. Meanwhile, clusters of thunderstorms will develop across northwest Wisconsin by mid afternoon, then shift southeast and reach the lakeshore region by 02z. Some of the stronger storms will be capable of producing wind gusts to around 50 knots, large hail and possibly a tornado. The stronger storms should exit the area by 02z. Lingering chances of showers will continue into the overnight hour, along with areas of low clouds and fog. The low cigs and visibilities will gradually improve late tonight into Thursday morning. Northerly winds could gust to around 20 knots on Thursday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Eckberg LONG TERM......ML AVIATION.......Eckberg
Hazardous weather outlook, Jun 15, 11:53 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1153 AM CDT WED JUN 15 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 1153 AM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING. THE GREATEST RISK OF SEVERE STORMS WILL BE TO THE SOUTH AND WEST OF A LINE FROM RHINELANDER TO MARINETTE TO STURGEON BAY BETWEEN 2 PM AND 9 PM. THE PRIMARY RISK WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS LATE IN THE WEEKEND OR EARLY NEXT WEEK. ALTHOUGH THE LARGE SCALE ATMOSPHERIC PATTERN APPEARS TO BE FAVORABLE FOR STRONG OR SEVERE STORMS DURING THAT PERIOD...THE ACTUAL SEVERE RISK WILL DEPEND ON SMALLER SCALE DETAILS WHICH ARE ELUSIVE THIS FAR IN ADVANCE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED THIS AFTERNOON AND EARLY THIS EVENING. SPOTTERS ARE REQUESTED TO REPORT WIND GUSTS OVER 40 MPH OR WIND DAMAGE...HAIL A HALF INCH IN DIAMETER OR GREATER AND TORNADOES. LMZ521-522-541>543-161700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1153 AM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO MID EVENING THAT MAY POSE A SIGNIFICANT RISK FOR MARINERS. STRONG WIND GUSTS OVER 35 KNOTS ARE POSSIBLE ALONG WITH LARGE HAIL. FOG COULD REDUCE THE VISIBILITY SUFFICIENTLY TO POSE A HAZARD TO BOATERS AT TIMES THIS AFTERNOON INTO THIS EVENING...ESPECIALLY ON LAKE MICHIGAN. INCREASING NORTH TO NORTHEAST FLOW LATE TONIGHT COULD BE STRONG ENOUGH TO POSE A HAZARD TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTH TO NORTHEAST FLOW THURSDAY COULD BE STRONG ENOUGH TO POSE A HAZARD TO SMALL CRAFT. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS LATE IN THE WEEKEND OR EARLY NEXT WEEK. ECKBERG
In the hours before
Special weather statement, Jun 15, 2:18 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
218 PM CDT WED JUN 15 2016
WIZ005-010-018-151945-
LINCOLN-ONEIDA-VILAS-
218 PM CDT WED JUN 15 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN VILAS...WESTERN
ONEIDA AND NORTHWESTERN LINCOLN COUNTIES...
AT 216 PM CDT...RADAR INDICATED STRENGTHENING THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES SOUTH OF TURTLE FLAMBEAU FLOWAGE TO 7
MILES WEST OF WILLOW RESERVOIR TO 5 MILES WEST OF NEW WOOD WILDLIFE
AREA. MOVEMENT WAS NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LAC DU FLAMBEAU...WINCHESTER...SQUIRREL LAKE...WILLOW RESERVOIR...
TRIPOLI...MANITOWISH WATERS...CLIFFORD...MCCORD AND SPIRIT FALLS.
LAT...LON 4591 8970 4539 8981 4525 9004 4598 9005
4598 8993 4627 8993
TIME...MOT...LOC 1916Z 222DEG 19KT 4598 9017 4569 8999 4532 9007
ECKBERGSpecial weather statement, Jun 15, 3:01 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CDT WED JUN 15 2016
WIZ010-152030-
ONEIDA-
301 PM CDT WED JUN 15 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ONEIDA COUNTY...
AT 300 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF
WILLOW RESERVOIR...OR 23 MILES SOUTH OF TURTLE FLAMBEAU FLOWAGE...
MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SQUIRREL LAKE...WILLOW RESERVOIR...MINOCQUA...WOODRUFF...HAZELHURST AND
GOODNOW.
LAT...LON 4590 8983 4590 8967 4567 8959 4565 9004
4584 9005
TIME...MOT...LOC 2000Z 257DEG 19KT 4575 9000
ECKBERGSpecial weather statement, Jun 15, 3:30 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT WED JUN 15 2016 WIZ005-010-152100- ONEIDA-VILAS- 330 PM CDT WED JUN 15 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL VILAS AND NORTH CENTRAL ONEIDA COUNTIES... AT 329 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES EAST OF SQUIRREL LAKE...OR 18 MILES NORTHWEST OF RHINELANDER...MOVING NORTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EAGLE RIVER...MINOCQUA...ARBOR VITAE...WOODRUFF...HAZELHURST...LAKE TOMAHAWK...ST GERMAIN...STAR LAKE AND SAYNER. LAT...LON 4572 8965 4587 8981 4614 8939 4593 8916 TIME...MOT...LOC 2029Z 233DEG 28KT 4585 8965 ECKBERG
Special weather statement, Jun 15, 4:15 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 415 PM CDT WED JUN 15 2016 WIZ010-018-019-152145- LANGLADE-LINCOLN-ONEIDA- 415 PM CDT WED JUN 15 2016 ...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LANGLADE...ONEIDA AND LINCOLN COUNTIES... AT 413 PM CDT...STRONG THUNDERSTORMS WERE LOCATED OVER ONEIDA, LINCOLN AND NORTHWEST LANGLADE COUNTIES. THESE STORMS ARE SLOW MOVING AND WILL PRODUCE TORRENTIAL RAINS, HAIL AND POSSIBLE BRIEF TORNADOES. LOCATIONS IMPACTED INCLUDE... RHINELANDER...MERRILL...TOMAHAWK...WOODBORO...PARRISH...COUNCIL GROUNDS STATE PARK...WILLOW RESERVOIR...NEW WOOD WILDLIFE AREA...TRIPOLI AND BRADLEY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTH CENTRAL WISCONSIN. LAT...LON 4585 9000 4586 8907 4515 8931 4512 9000 TIME...MOT...LOC 2113Z 254DEG 17KT 4568 8935 ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:56 PM CDT | Special Weather Statement | GRB | Marathon, Wood | 79 min |
| Jun 15, 2:18 PM CDT | Special Weather Statement | GRB | Oneida | 27 min |
| Jun 15, 3:01 PM CDT | Special Weather Statement | GRB | Oneida | 29 min |
| Jun 15, 3:30 PM CDT | Special Weather Statement | GRB | Vilas | 30 min |
| Jun 15, 3:44 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 46 min |
| Jun 15, 4:15 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida | 30 min |
| Jun 15, 4:19 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 41 min |
| Jun 15, 4:27 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 33 min |
| Jun 15, 4:38 PM CDT | Tornado Warning | GRB | Marathon | 17 min |
| Jun 15, 5:04 PM CDT | Areal Flood Advisory | GRB | Oneida | 116 min |
| Jun 15, 5:07 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 38 min |
| Jun 15, 5:12 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida | 48 min |
| Jun 15, 5:25 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca | 65 min |
| Jun 15, 5:27 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 11 min |
| Jun 15, 6:00 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 45 min |
| Jun 15, 6:09 PM CDT | Areal Flood Advisory | GRB | Outagamie, Waupaca, Winnebago | 3 hr |
| Jun 15, 6:23 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Oconto | 52 min |
| Jun 15, 6:25 PM CDT | Special Weather Statement | GRB | Brown, Outagamie | 50 min |
| Jun 15, 6:58 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.